Sex problems

Skip the main content if you do not want to read it as the next section.


High blood pressure and sex

High blood pressure and sex


Daily Life with high blood pressure: Let's talk about sex

Q. I have high blood pressure, can this cause problems with sex?

A. High blood pressure, and certain blood pressure medicines, may cause problems with sex. Some men find that they experience impotence (erectile dysfunction) and ejaculation problems. Very rarely, some women may find that sex is painful or uncomfortable or that they have difficulty in achieving an orgasm.

The blood pressure medicines, thiazide diuretics (such as bendrofluazide) and beta-blockers (such as atenolol), are particularly known to cause impotence and sexual problems, but other medicines may also affect your sex life. If you think that your blood pressure tablets are causing a problem, please see your doctor. These problems can be overcome with a simple change of medicine.





The following page sections include static unchanging site components such as the page banner, useful links and copyright information. Return to the top of page if you want to start again.


Page Extras

Skip the main banner if you do not want to read it as the next section.


Page Banner

Blood Pressure Association Home Page

Under 40s

You can beat the pressure


End of page. You can return to the page content navigation from here.